A 30-year-old female asked:
I've taken scabies treatment 2 times. first permethrin then pills and in some areas the rash has died but in some it's still there and the itch still there. my skin looks dry as well and the rash seems2 spread to all areas of my body even after 2trea?
1 doctor answer • 3 doctors weighed in
Dr. James Fergusonanswered
Pediatrics 48 years experience
Some basics: The rash of scabies is triggered by an allergic reaction to the poop the mite leaves in its burrows & the dead bodies of the mites. The rash & the related itching can take weeks to heal after the mites are all dead. Failure to kill all the mites with the lotion or pill may be a possibility, but re-infection from some unexpected source is also possible.
Created for people with ongoing healthcare needs but benefits everyone.
193 viewsReviewed >2 years ago
Last updated Sep 27, 2021
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.